Two-Term Edgeworth Expansions for the Classes of U- and V-statistics

Elfadaly, Fadlalla G. and El Gayar, Sanaa M. (2014). Two-Term Edgeworth Expansions for the Classes of U- and V-statistics. Communications in Statistics - Theory and Methods, 43(22) pp. 4679–4706.

DOI: https://doi.org/10.1080/03610926.2012.736583

Abstract

Much effort has been devoted to deriving Edgeworth expansions for various classes of statistics that are asymptotically normally distributed, with derivations tailored to the individual structure of each class. Expansions with smaller error rates are needed for more accurate statistical inference. Two such Edgeworth expansions are derived analytically in this paper. One is a two-term expansion for the standardized U-statistic of order m, m ⩾ 3, with an error rate o(n− 1). The other is an expansion with the same error rate for the distribution of the standardized V-statistic of the same order. In deriving the Edgeworth expansion, we made use of the close connection between the V- and U-statistics, which permits to first derive the needed expansion for the related U-statistic, then extend it to the V-statistic, taking into consideration the estimation of all difference terms between the two statistics.

Viewing alternatives

Metrics

Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions

Item Actions

Export

About

Recommendations